Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 337, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 18, 2003, 3:05 AM CST for LaSalle Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 3:05 AM CST (09:05 UTC)
- Expired
- Nov 18, 2003, 3:45 AM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 9:25 PM CST | Tornado Watch | SPC | 7 hr |
| Nov 18, 2:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 180905 SVRSHV LAC059-180945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 303 AM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 345 AM CST * AT 303 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTHWEST OF JENA TO 10 MILES NORTH OF PINEVILLE...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER JENA AT 335 AM CST A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA UNTIL 345 AM CST. LAT...LON 3189 9226 3162 9231 3139 9203 3188 9201 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:30 PM CST, 12 hours 35 minutes earlier.
Area forecast discussion, Nov 17, 2:30 PM CST, 12 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST MON NOV 17 2003
.DISCUSSION...
UPDATED ZONES TO REMOVE MENTION OF SEVERE FOR THE WESTEN ZONES
BEHIND THE BAND OF SHOWERS AND THUNDERSTORMS. ALSO REMOVED THE
TORNADO WATCH 954 FOR THOSE COUNTIES AND PARISHES NOT IN
THREAT REGION. INCLUDED TORNADO WATCH 957 IN CENTRAL LA
ZONES. LEFT FLOOD WATCH IN FOR THE REMAINDER OF
TONIGHT...IE THIS MORNING...SINCE RAINFALL CONTINUED TO FALL OVER
MUCH OF THE WATCH AREA THAT WAS IN EFFECT.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH FOR TONIGHT LAC031-085-081-069-013-049-127-
043-021-059
OK...NONE.
TX...FLOOD WATCH FOR TONIGHT TXC073-005-347-419-405-403
&&
6Hazardous weather outlook, Nov 17, 12:00 PM CST, 15 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE FOUR STATE REGION THIS AFTERNOON AND OVERNIGHT. LOW LEVEL WINDS ARE BACKED ENOUGH SUCH THAT THERE IS A DISTINCT THREAT OF TORNADOES ACROSS THE FOUR STATE REGION THROUGH TONIGHT. WHILE LARGE HAIL AND DAMAGING WIND GUSTS WILL ALSO ACCOMPANY SEVERE THUNDERSTORMS THROUGH TONIGHT...PERHAPS A BIGGER THREAT WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR IN THE FORM OF FLOODING RAINFALL. TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS OF SIX TO EIGHT INCHES ACROSS EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL MOVE EAST OUT OF THE AREA BY LATE IN THE DAY TUESDAY...WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND ESPECIALLY OVERNIGHT TONIGHT.
In the hours before
Local storm report, Nov 17, 10:56 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1056 PM CST MON NOV 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 PM FLORIEN LA WIND DAMAGE
11/17/03 SABINE SEVERAL TREES DOWN AND
ROOF DAMAGE NEAR TISGAH
CHURCH LOOP ROAD AS
REPORTED BY LAW
ENFORCEMENT.
9Local storm report, Nov 17, 11:56 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1156 PM CST MON NOV 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM CENTER MUNI ARPT TX FLOOD
11/17/03 SHELBY COUNTY ROAD 1490 OFF FM
138 CLOSED DUE TO FLOODING
AS REPORTED BY LAW
ENFORCEMENT.Local storm report, Nov 17, 11:58 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1158 PM CST MON NOV 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM CENTER MUNI ARPT TX FLOOD
11/17/03 SHELBY COUNTY ROAD 1490 OFF FM
138 CLOSED DUE TO FLOODING
AS REPORTED BY LAW
ENFORCEMENT.
9Local storm report, Nov 18, 2:10 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
210 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM ARCADIA LA WIND DAMAGE
11/18/03 BIENVILLE SEVERAL TREES AND POWER
LINES DOWN THROUGHOUT THE
PARISH. REPORTED BY LAW
ENFORCEMENT.
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:12 PM CST | Flash Flood Warning | SHV | De Soto | 6 hr |
| Nov 17, 9:57 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 48 min |
| Nov 17, 10:34 PM CST | Tornado Warning | SHV | Sabine | 41 min |
| Nov 18, 12:24 AM CST | Severe Thunderstorm Warning | SHV | Bienville | 51 min |
| Nov 18, 1:01 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.